MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013458-060
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Component Misassembled (4004)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number (b)(4) which permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified superficial femoral artery (sfa) that did not have any tortuousity.A 5.0 x 60 mm armada 18 balloon catheter was used and was inflated to nominal pressure.It did not meet any resistance during advancement; however, it was noted that the distal marker was located within the balloon length and not in the shoulder where it should have been.There was no stretching or damage noted to the shaft of the catheter.The same device was still used to successfully complete the procedure.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot history record (lhr) for this product could not be reviewed and a similar complaint query could not be performed because the product was not returned for evaluation and the lot number was not reported.It should be noted that the armada 18 instruction for use states: do not use if the device is damaged.In this case, continuing to use the device did not contribute to the difficulty.Based on the information provided, a cause for the misplaced marker could not be determined.However, the distal marker to distal balloon shoulder distance allowed per the product specification is 0-3mm.Additionally, the proximal marker to proximal balloon shoulder distance allowed per the specification is 0-8mm.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified superficial femoral artery (sfa) that did not have any tortuousity.A 5.0 x 60 mm armada 18 balloon catheter was used and was inflated to nominal pressure.It did not meet any resistance during advancement; however, it was noted that the distal marker was located within the balloon length and not on the shoulder where it should have been.There was no stretching or damage noted to the shaft of the catheter.The same device was still used to successfully complete the procedure.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8781476
Report Number2024168-2019-10024
Device Sequence Number11266237
Product Code LIT
UDI-Device Identifier08717648207181
UDI-Public08717648207181
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1013458-060
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight136